Hail, Union
- When
- April 9, 4:00 PM MST
- Where
- Union County, Clayton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.450, -103.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 9, 1:51 PM MST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 251 PM MDT FRI APR 9 2004 .DISCUSSION...WELL ANOTHER DAY OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE STATE TODAY. UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND...WITH THE LIKELIHOOD OF ACCUMULATING SNOWS ACROSS THE NORTHERN MOUNTAINS AND PERHAPS THE CENTRAL AND SOUTH CENTRAL MOUNTAINS. FRONT STILL EXPECTED TO DRIVE THROUGH THE AREA OVERNIGHT BUT THE UPPER LEVEL DYNAMICS ARE LAGGING JUST A BIT...SO I PUSHED THE SNOW ADVY BACK UNTIL MIDNIGHT ZN004-005. AM A LITTLE RELUCTANT TO ISSUE A WARNING AT THIS TIME...HOWEVER FEEL THAT ADVISORY LEVELS WILL BE MET ACROSS THE NORTHERN MOUNTAINS. LATER SHIFTS CAN REEVALUATE THE SITUATION TO DETERMINE IF SNOW AMOUNTS WILL BE HIGH ENOUGH. SNOW LEVELS WILL START FAIRLY HIGH TONIGHT BUT WILL DROP THROUGH THE DAY TOMORROW AND PROBABLY DROP AS LOW AS 5500 FT BY SATURDAY NIGHT. THE FORECAST PROBLEM OF THE DAY IS DETERMINING WHETHER OR NOT THE SANDIA/MANZANOS AND THE NORTHERN SACRAMENTO MOUNTAINS AND THEIR ADJACENT HIGH PLAINS WILL NEED ADVSRYS. MODELS ALL GIVING DIFFERING SOLUTIONS ON SNOWFALL. IF EVERYTHING DEVELOPS AS CURRENTLY ADVERTISED...THOSE AREAS WILL NEED ADVSRYS. FOR NOW WILL HANDLE WITH AN SPS...JUST GIVING A HEADS UP...BUT LATER SHIFTS MAY INDEED NEED TO ISSUE AN ADVISORY. BY THE MIDDLE OF NEXT WEEK...A WARM AND DRY PATTERN EMERGING. BY LATE IN THE EXTENDED...MODELS HINTING AT ANOTHER DEEP TROF TO AFFECT THE STATE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 038/055 032/054 028 16332 GALLUP.................... 030/055 028/052 020 16232 GRANTS.................... 032/053 028/051 022 16232 GLENWOOD.................. 041/066 038/066 040 16232 CHAMA..................... 026/042 020/040 016 16673 LOS ALAMOS................ 029/044 024/041 022 16333 RED RIVER................. 026/036 012/033 012 16673 TAOS...................... 029/041 022/042 020 16373 SANTA FE.................. 031/046 023/040 022 16333 SANTA FE AIRPORT.......... 034/048 027/042 025 16333 ESPANOLA.................. 033/054 027/048 025 16333 ALBUQUERQUE HEIGHTS....... 042/056 035/047 031 16232 ALBUQUERQUE VALLEY........ 040/057 034/048 032 16232 ALBUQUERQUE FOOTHILLS..... 040/052 031/045 029 16232 ALBUQUERQUE WEST MESA..... 042/057 032/050 030 16232 SOCORRO................... 040/062 036/058 035 16232 SANDIA PARK/CEDAR CREST... 034/044 025/041 024 16233 MORIARTY/ESTANCIA......... 036/044 024/046 027 16233 CARRIZOZO................. 041/058 031/048 033 16234 RUIDOSO................... 039/049 027/043 030 16234 RATON..................... 032/038 023/041 024 16533 LAS VEGAS................. 032/040 020/045 025 16533 ROY....................... 034/038 024/041 025 16533 CLAYTON................... 033/041 028/045 025 16533 SANTA ROSA................ 038/047 030/047 032 16334 TUCUMCARI................. 041/049 033/050 031 16534 FORT SUMNER............... 040/051 033/049 034 16236 CLOVIS.................... 040/049 032/049 033 16236 PORTALES.................. 041/051 033/051 033 16236 ROSWELL................... 046/055 039/050 035 16236 && .ABQ WATCHES/WARNINGS/ADVISORIES...SN ADVY MIDNGT THRU 6PM SAT NMZ004-005...SN ADVY 6AM SAT THRU 6PM SAT NMZ002. && 16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI APR 9 2004 NMZ001>021-026-101200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT FRI APR 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY A SNOW ADVISORY REMAINS IN EFFECT FOR THE SANGRE DE CRISTO MOUNTAINS AND NORTHEAST HIGHLANDS ABOVE 7500 FEET TONIGHT. .DAYS TWO THROUGH SEVEN... A DEVELOPING UPPER LEVEL AREA OF LOW PRESSURE COMBINED WITH A SOUTH AND WESTWARD MOVING COLD FRONT...MAY PRODUCE ADDITIONAL SNOW ACCUMULATIONS OVER THE NORTHERN MOUNTAINS AND NORTHEAST HIGHLANDS SATURDAY. FOR ADDITIONAL DETAILS...REFER TO THE WINTER WEATHER MESSAGE ISSUED AT 418 AM MDT. ALSO...TEMPERATURES SATURDAY OVER THE EASTERN PLAINS WILL BE SIGNIFICANTLY COLDER THAN TODAY/S READINGS. GUSTY EAST WINDS ARE EXPECTED TO BLOW THROUGH CANYONS AND PASSES IN THE CENTRAL MOUNTAIN CHAIN AND INTO THE RIO GRANDE VALLEY SATURDAY AND INTO SATURDAY EVENING BEFORE DIMINISHING. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN ALBUQUERQUE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 PM MDT FRI APR 9 2004 NMZ010-011-017-100600- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS- 333 PM MDT FRI APR 9 2004 ...SIGNIFICANT SNOWFALL POSSIBLE ACROSS THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS...CENTRAL HIGH PLAINS...CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS SATURDAY NIGHT THROUGH SUNDAY... AN UPPER LEVEL STORM WILL DROP INTO THE FOUR CORNERS REGION SATURDAY NIGHT INTO SUNDAY. THIS SYSTEM...COMBINED WITH SUFFICIENT LOW LEVEL MOISTURE AND EASTERLY UPSLOPE FLOW MAY PRODUCE SNOWFALL ACCUMULATIONS ACROSS THE CENTRAL PORTIONS OF NEW MEXICO. SNOW LEVELS MAY LOWER TO 5500 FEET DURING THE NIGHT ON SATURDAY...BUT RISE AGAIN UP TO 6500 FEET ON SUNDAY. AT THIS TIME...IT IS STILL UNSURE WHETHER OR NOT SIGNIFICANT ACCUMULATIONS WILL OCCUR. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE SNOW ADVISORIES OR WARNINGS ACROSS THE AFFECTED AREA. 16/53
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 410 PM MDT FRI APR 9 2004 NMZ007-092235- FAR NORTHEAST PLAINS- 410 PM MDT FRI APR 9 2004 AN ISOLATED BUT STRONG THUNDERSTORM IS MOVING SOUTHEAST ALONG HIGHWAY 87 AND APPROACHING CLAYTON WITH GUSTY WINDS OF 35-45 MPH AND SMALL HAIL OF NEAR 1/2 INCH DIAMETER. THIS STORM WILL REACH WESTERN CLAYTON BEFORE 430 PM. REMAIN ALERT TO ANY THREATENING OR FAST CHANGING WEATHER AND LISTEN FOR ADDITIONAL STATEMENTS OR WARNINGS SHOULD THIS STORM INCREASE IN INTENSITY. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 445 PM MDT FRI APR 9 2004 NMZ007-092330- FAR NORTHEAST PLAINS- 445 PM MDT FRI APR 9 2004 AN ISOLATED BUT STRONG THUNDERSTORM WILL CONTINUE TO MOVE SOUTHEAST ALONG AND SOUTH OF HIGHWAY 87 FROM CLAYTON TO THE TEXAS STATE LINE THROUGH 530 PM. WIND GUSTS TO 50 MPH...HAIL NEAR ONE HALF INCH IN DIAMETER AND VERY HEAVY RAIN ARE LIKELY FROM THIS STORM. REMAIN ALERT TO ANY THREATENING OR FAST CHANGING WEATHER AND LISTEN FOR ADDITIONAL STATEMENTS OR WARNINGS SHOULD THIS STORM INCREASE IN INTENSITY. 19
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387176.